MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV DIRECTIONAL LASER PROBE WITH DORC CONNECTOR.(25 GAUGE / 0.5 MM)

DUTCH OPTHALMIC RESEARCH CENTER BV DIRECTIONAL LASER PROBE WITH DORC CONNECTOR.(25 GAUGE / 0.5 MM)
Catalog Number 7225.DORC
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation showed that the fiber inside de outer shell is broken.Where this has occurred could not be determined by the investigation.The outer cover of the fiber was still intact.No coherent light was able to reach the operator, however, during the retrospective review, a broken cable if laser probe and surgeon looked it without safety goggles and felt dazzled.Hence reportable.This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer ((b)(4)).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6) 2017.All available information has been disclosed.The complaint is not confirmed.This complaint has now been closed.
 
Event or Problem Description
Laser probe damaged on the middle of the cable/fiber.Looked at it without safety goggles.Normally i look through the microscope with filter, but as it did not came/appeared any laser effects i looked to the side.The next day i felt blinded/dazzled.Pretty serious i think.There is no further information on the health status.Sample is available.

Brand Name
DIRECTIONAL LASER PROBE WITH DORC CONNECTOR.(25 GAUGE / 0.5 MM)
Common Device Name
DIRECTIONAL LASER PROBE WITH DORC CONNECTOR.(25 GAUGE / 0.5 MM)
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7544617
Report Number1222074-2018-00156
Device Sequence Number13485493
Product Code HQF
UDI-Device Identifier08717872008578
UDI-Public08717872008578
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number7225.DORC
Device Lot Number2000375384
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2016
Initial Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1